| Model Number |
M118G1 |
| Medical Device Problem Code |
Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
Swelling/ Edema (4577)
| Date of Event |
01/16/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the information reported by the us importer, we performed our own investigation.Parameters used by the physician were disclosed for any treated district.Pictures of the lesion of the patient has been disclosed also.In the information reported to the us importer initially it is stated that the patient have not used any eye protection during the treatment.Anyway, in further communication, the clinic reported to have used the eye-shields provided with the device, during the treatment.No clear evidences were provided to support whether the eye-shield were used during treatment or not.Patient was administered with compounded lidocaine 23% tetracaine 7% ointment pre-treatment.Post-treatment, the patient advised she was using cetaphil cleanser and la roche posay cicaplast ointment balm.The actual device involved in the event has been evaluated in date january the 30th, 2026 by (b)(6) authorized technician and found working properly within specifications.All the information reported by the us importer has been evaluated by our clinical affairs manager who concluded the following: the lesion reported by the patient are a severe oedema probably caused by an allergic reaction of the patient.Anyway, the lesion are temporary and will not lead to permanent impairment.The most probable cause of the event isa, probable, user error in which the physician have not performed a skin test (as required on the operator's manual code(b)(4) - actual revision delivered with the device - at chapter 12.4"precautions") on the patient before treatment and an, eventual, poor patient anamnesis.Oedema is a foreseeable side effect of the laser treatment as identified on the operator's manual (b)(4) - actual revision delivered with the device - at chapter 12.3 "side effect".No malfunction nor design issue has been found to be contributory to the event.The present mdr report has to be considered as final unless fda has more question about it.
Event or Problem Description
In date january the 29th, 2026 the us importer made us aware of an adverse event in which a patient developed swelling following a skin resurfacing treatment performed with the laser medical device smartxide tetra pro.The actual device involved in the event is a smartxide tetra pro, manufactured by el.En.Electronic engineering spa, marketed in the usa with 510(k) k240497.In the communication received by the us importer, it is reported that the patient was treated on face, neck and chest in date (b)(6) 2026.The patient reported a worsening of her state of health initially in date (b)(6), and again in date (b)(6) 2026.The patient reported four days post-treatment, the patient reported to the provider that she was having difficulty blinking, such as she had to try and "force" the blink because her eyes wouldn't fully close.Further on, in date (b)(6), the patient reported that she ended up having to get an emergency appointment with an ophthalmologist.Her situation has gotten worse.Vision is blurred and severe dryness that can't be soothed by eye drops.She has been using them every 10 minutes.The dr.Said she has severe corneal inflammation and need to apply an appointment in her eyes at night and tape them shut.Dr.Said this could resolve in several weeks to months.If this doesn't provide relief, the next option will be to insert a puncture plug in her tear duct plus the ointment and eye taping.Last result will be to have the ocuplastic perform a minor procedure.Minor incision in the lateral canthus.She tried the ointment and it has reduced her discomfort by about 30% but still has blurry vision.In date (b)(6) 2026 the patient reported that puncture plugs has been inserted and she can finally see.The dr.Also called in a topical steroid to help the corneal inflammation.He said to continue the ointment and taping at night, along with 2x/day topical steroid.Already 70% better.Pictures of the patient were disclosed as well as the treatment's parameters.The event took place at (b)(6), usa.Our clinical affairs manager evaluated the clinical information available and concluded that the lesion reported by the patient are a severe oedema probably caused by an allergic reaction of the patient.Anyway, the lesion are temporary and will not lead to permanent impairment.Oedema is a foreseeable side effect of the laser treatment as identified on the operator's manual code (b)(4) - actual revision delivered with the device - at chapter 12.3 "side effect" we evaluated the event as reportable based on the fact that the patient received medical attention following the treatment.Based on the information above we, the manufacturer of the device, evaluated the event reportable to the us fda in accordance with 21 cfr part 803.
Additional Manufacturer Narrative
Based on the information reported by the agent, contained in the mw report code mw5183277, we performed the following investigation.We evaluated the report mw5183277 and found several information that led us to conclude that the event reported is the same as the one, we already received, and reported to the us fda code mdr3001431138-2026-00003.The similarities are: the device involved is the same (smartxide tetra pro), the outcome of the patient is the same, the name of the physician is the same, the name an location of the clinic is the same, the date of treatment is the same, the narrative of the event is almost identical.The most important new information that has been reported by the clinic is that, the physician, declared to have not used eye-shield protection when the patient's eye has been treated but only lifted the skin lid away from the eyeball.That said, we confirm the already defined conclusion where a user error has been determined as the root cause adding also that the physician have not used the proper eye protection during patient's treatment.The operator's manual code om118g1_g.V05 (actual revision delivered with the device) clearly states that all persons in the room during treatment must wear protective eyewear (chapter 5.3 'optical hazard').We confirm that no malfunction nor design issue has been found to be contributory to the event.The present report contains only the new information received and our new investigation in accordance with 21 cfr part 803.56(c).The present mdr report has to be considered as final unless fda has more question about it.
Event or Problem Description
In date march the 3rd, 2026 the us agent, (b)(6), made us aware of a voluntary medwatch report that has been received from the us fda in which it is reported of an adverse event following a skin resurfacing treatment with the device smartxide tetra pro.The code of the above mentioned medwatch report is: mw5183277.In the just mentioned mw report it is reported the following: the clinic reports of an adverse event in which a patient developed swelling on the face.The swelling is causing the patient issue with blinking.The clinic reported to have treated the eye without any eye shield protection but to have limited the treatment on the orbital rim and to have pulled upper and lower lid skin away from the eyeball when he pulsed.It is also reported that the patient seek medical attention from an ophthalmologist who diagnosed corneal inflammation and prescribed her with ointment and eye taping during the night.If the condition will not improve, the ophthalmologist suggested the patient to proceed with a punctual plug on the tear duct.The clinic followed up on the patient to check on her healing: the patient reported to have not improved and that she will be undergo the punctual plug procedure.After the above mentioned procedure, the patient reported to have improved her conditions and already being at 70%.The actual device involved in the event is a smartxide tetra pro, manufactured by el.En.Electronic engineering spa, marketed in the usa with 510(k) k240497.The event took place at (b)(6) usa.The present follow-up report has been prepared, in accordance to 21 cfr part 803.22, because the mw report code mw5183277 is relative to the same event and patient relative to the initial report code mdr3001431138-2026-00003 that we have already submitted in date february the 27th, 2026.